MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT015
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient states that, she felt issue with the lens (unspecified) as it was not performing as expected.The patient depth of perception is off, she is unable to drive comfortably.The patient has a sweet spot at about three feet that she can see clearly.The patient has a dark shadow peripherally (half moon), that she felt it is getting larger.The patient has seen a retinal specialist and was told everything was fine but did have mild macular degeneration.The patient physician stated, she needs to have yttrium aluminum garnet (yag) but once that is done would not be able to have any additional procedures.The patient¿s doctor also performed "bag" procedure with a membrane that was placed on her cornea to help healing, after the surgery in her left eye she had to have "tap" due to increase pressure.The patient used additional drops that samples were provided to help with intraocular pressure (iop).There are two medical device reports associated with this patient, this report is for left eye.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.Two other complaints reported for the lot.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was retuned in a clear water-like liquid inside specimen cup.The optic is cut into two portions, typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.Product history records were reviewed and the documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint.Power and resolution testing could not be conducted due to the extensive optic damage.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided that the company lens, 22.0 diopter extended 1.5 diopters of focus) lens was replaced with a non-company monofocal 21.0 diopter lens.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and stated that, the explant is performed for left eye.

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14204557
Report Number1119421-2022-00846
Device Sequence Number1841410
Product Code POE
UDI-Device Identifier00380652424677
UDI-Public00380652424677
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/26/2026
Device Model NumberDAT015
Device Lot Number15225937
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale